MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-RD-0060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4 primary unique device identifier (udi) number - udi for this part number does not include lot or batch number, serial number, expiration date or manufacturing date.H3 device evaluation - the 39-rd-0060 driver was returned with its tip missing.The fracture plane is skewed relative to the driver's longitudinal axis.This type of fracture is indicative of a failure due to combination loading.Torsion loading in combination with bending moments is suspected as the cause for this failure.Multiple fracture planes are present.It is not known if the failure was solely the result of applied loading during this procedure or if the failure initiated from a crack from prior high force application.Review of device history records found a total of thirty-one (31) pieces of this lot released for distribution on 6/3/2021 (8 pcs) and 6/26/2021 (23 pcs) with no deviation or anomalies that would relate to the reported failure.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are being recommended since the failure appears to be the result of combination loading, proper counter torque usage would mitigate bending moments acting on the tip, the failure does not appear to be manufacturing related.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024.During the procedure the tip of a t25, lock-screw torque driver, reform (39-rd-0060) and a t25 driver, persuader, long (c3492) both broke.The tips were recovered and the procedure was successfully completed utilizing other instrumentation readily available.There was no patient injury or delay to the procedure.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key20902594
Report Number3005739886-2024-00063
Device Sequence Number15716593
Product Code HXX
UDI-Device Identifier00840019928366
UDI-Public00840019928366
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39-RD-0060
Device Catalogue Number39-RD-0060
Device Lot Number48680PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown